betaseron relief

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Staycee828
New Member


Date Joined Jan 2007
Total Posts : 6
   Posted 8/2/2007 2:06 PM (GMT 0)   
hi there,
Just diagnosed getting use to the idea of having MS, started betaseron, have done 2 shots now. Seems to be no problem. I was wondering if you see relief in day to day things, or if only prevenitive, you just dont notice how it helps? Does it help with fatigue? I havent noticed any change. I am only at 1/4 dose right now.Hopefully it will work for me.

uppitycats
Veteran Member


Date Joined Jun 2005
Total Posts : 2135
   Posted 8/2/2007 9:32 AM (GMT -6)   
Staycee828 said...
hi there,
Just diagnosed getting use to the idea of having MS, started betaseron, have done 2 shots now. Seems to be no problem. I was wondering if you see relief in day to day things, or if only prevenitive, you just dont notice how it helps? Does it help with fatigue? I havent noticed any change. I am only at 1/4 dose right now.Hopefully it will work for me.
Betaseron...(and for that matter Avonex, Rebif, Copaxone)...is not designed to help with symptoms like fatigue, or weakness or anything else related to symptom improvement.
 
Those drugs are designed to slow the progression of the disease, reduce the intensity and number of exacerbations, and -- in some cases -- maybe even stop the progression altogether. 
 
After only 2 shots, and only 2 shots at 1/4 strength, it is highly unlikely that you'd notice anything.  Usually doctors will evaluate a patient at 6 months, and a year, and see if you might have experienced fewer exacerbations, or if you did experience some, if they were less serious than those that you might have experienced prior to starting on the drug.  Doctors will also measure whether you've been on the drug at "full strength", or still at a lesser dose, so in your case where you're starting at the 1/4 dose, it might be longer than that before the doctor would come to some decision about keeping you on the Betaseron, or trying something else.
 
There are other meds available that can help with symptom relief, including fatigue, so if that is a serious issue for you, then you need to talk with your doctor. All those meds can be taken with Betaseron, but you may have to experiment a bit to find one that is most effective for you.
...I am not a doctor, nor health professional, and don't pretend to be one, here.....


Tertle
Regular Member


Date Joined Jul 2007
Total Posts : 108
   Posted 8/2/2007 11:10 AM (GMT -6)   
Hi Staycee828

I've been on Betaseron now for a few months and really not noticing anything yet, I guess I have not had a new attack since I started but all the other symptoms are still here. Its another hot one around here again and I sure can feel it. My boss told me he didn't want me going outside today execpt to go home, which is pretty cool of him. He has helped me alot here at work through all this which is really comforting. He even has been to doc apps with me. Do you use an auto-injector Staycee828? I do and I am kinda afraid of needles so this helps me out alot.

Staycee828
New Member


Date Joined Jan 2007
Total Posts : 6
   Posted 8/2/2007 12:00 PM (GMT -6)   
Tertle, Yes I use an auto injector. It works well. I dont have any problem using it.
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, October 22, 2017 5:09 PM (GMT -6)
There are a total of 2,885,764 posts in 316,635 threads.
View Active Threads


Who's Online
This forum has 157739 registered members. Please welcome our newest member, fjzraa.
414 Guest(s), 10 Registered Member(s) are currently online.  Details
therearemiracles, countess18, Casa11, dacarte3, Faustmann, NiceCupOfTea, valli1234, Gutsycal, Poppie, halbert


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer